Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

September of 2006 i got a depo birth control shot for the first time

i had a bad reaction so i never got another one...ever since September of 2006 after i had my second daughter and got the shot i havent had normal periods...i am now going on my second month witout a period and i really want to try to have another baby. I have been under alot of stress lately..would that have anything to do with it? Im going to make a doctors appoinment soon if i dont start.... Would the depo shot have messed my body up? My daughters are 13 months apart and they were both big at birth..10lbs..would that have anything to do with anything...?

Answer Question
 
mom2girliegirls

Asked by mom2girliegirls at 9:25 PM on Jul. 12, 2008 in Health

Level 2 (5 Credits)
Answers (2)
  • I had only one dose of the depo shot a couple years ago and it totally screwed my body up. It was 1 1/2 years before it straightened back out. At one point I had bled for 3 months straight...then I was off my period a month, and back on the entire next month. I think it's very possible it messed up your body.
    ReneeK3

    Answer by ReneeK3 at 9:30 PM on Jul. 12, 2008

  • With even just one dose of the Depo shot your ovulation can be wonky for as little as a few days to as long as around three years. Sadly many women have difficulty conceiving after getting the shot, and many have numerous miscarriages...especially if there was more than one dose (which was not your case obviously). I have a close friend who has had to go through this emotional rollercoaster (she's had approx. 10-11 miscarriages at this point). The good news is, you only got one dose. With that being the case it's much more likely your body will get back to it's own rhythm eventually. Go and have an in depth discussion with your doctor about what you're experiencing and if need be go and be seen at a fertility clinic. Good luck!
    MamaPyratekk

    Answer by MamaPyratekk at 10:24 PM on Jul. 12, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.